Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 189, NWS Sioux Falls, SD

August 20, 2014Aurora County, Brule County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 20, 2014, 3:56 AM CDT for Aurora County, Brule County, South Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2014, 3:56 AM CDT (08:56 UTC)
Expired
Aug 20, 2014, 4:45 AM CDT
In force
49 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Aurora County, SD, Brule County, SD

The radar

The Sioux Falls radar (KFSD), 161 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WUUS53 KFSD 200856
SVRFSD
SDC003-015-200945-
/O.NEW.KFSD.SV.W.0189.140820T0856Z-140820T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
356 AM CDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN AURORA COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  NORTHEASTERN BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...

* UNTIL 445 AM CDT

* AT 352 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
  KIMBALL...AND MOVING EAST AT 15 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4392 9845 4368 9854 4380 9907 4393 9897
TIME...MOT...LOC 0857Z 285DEG 15KT 4388 9891

HAIL...1.25IN
WIND...<50MPH

$$

WEISSER
2 follow-up statements
760 
WWUS53 KFSD 200916
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
416 AM CDT WED AUG 20 2014

SDC003-015-200945-
/O.CON.KFSD.SV.W.0189.000000T0000Z-140820T0945Z/
BRULE SD-AURORA SD-
416 AM CDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
AURORA AND NORTHEASTERN BRULE COUNTIES UNTIL 445 AM CDT...

AT 414 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF WHITE LAKE...AND MOVING EAST AT 15 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4392 9845 4368 9854 4380 9907 4393 9897
TIME...MOT...LOC 0915Z 285DEG 15KT 4386 9881

HAIL...1.25IN
WIND...<50MPH

$$

WEISSER
714 
WWUS53 KFSD 200947
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 AM CDT WED AUG 20 2014

SDC003-015-200957-
/O.EXP.KFSD.SV.W.0189.000000T0000Z-140820T0945Z/
BRULE SD-AURORA SD-
447 AM CDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN AURORA AND
NORTHEASTERN BRULE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4392 9845 4368 9854 4380 9907 4393 9897
TIME...MOT...LOC 0916Z 285DEG 15KT 4386 9880

$$

WEISSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:46 AM CDT, 10 minutes earlier.

Area forecast discussion, Aug 20, 3:46 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
346 AM CDT WED AUG 20 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 341 AM CDT WED AUG 20 2014

SHOWERS AND THUNDERSTORMS EXPANDING THIS MORNING ALONG AND JUST
SOUTH OF THE MISSOURI RIVER IN AN AREA OF INCREASING ISENTROPIC LIFT
ON THE EDGE OF THE LOW LEVEL JET. THESE STORMS SHOULD GENERALLY
REMAIN SUB SEVERE WITH BRIEF HEAVY RAIN...ALTHOUGH A FEW MARGINALLY
SEVERE HAIL REPORTS ARE POSSIBLE. NOT REALLY A STRAIGHT FORWARD
FORECAST AS WE GO THROUGH THE THE DAY TODAY INTO TONIGHT REGARDING
CONVECTIVE EVOLUTION. THOUGHT IS THE ELEVATED CONVECTION THIS
MORNING WILL GENERALLY BEGIN TO WEAKEN AND DISSIPATE BY MID MORNING
AS THE AREA OF ISENTROPIC LIFT MOVES NORTH INTO DRIER AIR AND WE
HAVE THE DIURNAL WEAKENING OF THE LOW LEVEL JET. THIS IS SUPPORTED
BY A MAJORITY OF THE HI RES GUIDANCE. STILL SHOULD BE QUITE A BIT OF
MID LEVEL CLOUDINESS THAT STICKS AROUND THROUGH THE DAY...AND
POSSIBLY AN ISOLATED ELEVATED SHOWER OR STORM. BUT GENERALLY
THINKING THE DAY ENDS UP MAINLY DRY...UNTIL WE SEE A REGENERATION
THIS EVENING INTO THE OVERNIGHT...WHICH WILL BE DISCUSSED BELOW.
HIGHS TODAY TRICKY AS WELL GIVEN CLOUD COVER UNCERTAINTY. WILL
CONTINUE TO GO MIDDLE GROUND FOR HIGHS...WITH THE CLOUD COVER...HIGH
BOUNDARY LAYER MOISTURE...AND SOUTHEASTERLY WINDS LIMITING MIXING.
STILL SHOULD SEE MID TO UPPER 80S...WHICH COMBINED WITH THE HIGH
DEWPOINTS WILL RESULT IN HEAT INDICES FROM THE UPPER 80S TO MID
90S...HIGHEST ALONG THE MISSOURI RIVER.

MAIN FOCUS OF THIS FORECAST IS ON SEVERE WEATHER CHANCES THIS
AFTERNOON AND TONIGHT. THROUGH THE DAY A WARM FRONT WILL WORK ITS
WAY NORTH...SETTING UP SOMEWHERE ACROSS THE CWA BY THIS EVENING.
THIS WILL ENHANCE LOW LEVEL SHEAR...WITH 0 TO 1 KM SHEAR EXPECTED TO
BE 15 TO 20 KTS. GOOD TURNING OF THE WINDS WITH HEIGHT WILL ALSO
RESULT IN DEEP LAYER SHEAR OF 40 OR MORE KTS...SUFFICIENT FOR
SUPERCELLS. MLCAPE SHOULD BE PLENTIFUL AS WELL WITH MOST LOW LEVELS
AND STEEP LAPSE RATES ALOFT RESULTING IN VALUES OF 2000 TO 3000
J/KG. AM CONCERNED ABOUT LOW LEVEL LAPSE RATES AND STABILITY THOUGH.
MODEL SOUNDINGS SHOW A PRETTY GOOD CAP IN PLACE FOR MUCH OF THE DAY.
LOW LEVEL FORCING DOES NOT SEEM STRONG ENOUGH TO OVERCOME THIS FOR
MOST OF THE DAY...WHICH SHOULD KEEP SURFACE BASED CONVECTION AT BAY.
THE UPPER WAVE WILL PASS BY TO OUR NORTH THIS AFTERNOON AND
EVENING...BUT SHOULD PASS TOO FAR NORTH TO AID TOO MUCH IN
CONVECTIVE DEVELOPMENT...AS 700 AND 500 MB HEIGHT FALLS ARE MINIMAL
TO NON EXISTENT. THUS CONVECTIVE DEVELOPMENT WILL RELY MAINLY ON
FORCING FROM THE WEST TO EAST MOVING COLD FRONT AND THE INCREASING
LOW LEVEL JET TOWARDS 0Z. PREFER TIMING AND PLACEMENT CLOSE TO THE
06Z 4KM NAM...AND 4KM NMMB. THIS WOULD GIVEN CONVECTIVE INITIATION
ACROSS CENTRAL SOUTH DAKOTA...WITH STORMS MOVING TOWARDS CHAMBERLAIN
AND HURON BETWEEN 6PM AND 9PM. GIVEN THE AMPLE CAPE...STORMS SHOULD
BE ABLE TO THEN PROGRESS ACROSS MUCH OF THE CWA...APPROACHING
INTERSTATE 29 AFTER 10 PM AND THE EASTERN CWA AFTER MIDNIGHT. GIVEN
THE GOOD MODEL AGREEMENT WENT WITH LIKELY POPS MOST AREAS...STAYED
SHY OF GOING CATEGORICAL GIVEN THAT THERE IS STILL A CHANCE THE
STORMS PEEL OFF TO THE NORTH CLOSER TO THE BETTER UPPER SUPPORT.

IN GENERAL THE SPC SLIGHT RISK AND PROBABILITIES SEEM GOOD. GIVEN
THE STEEP LAPSE RATES ALOFT AND GOOD SHEAR...LARGE HAIL OF TENNIS
BALL SIZE WILL INITIALLY BE A THREAT. THIS VERY LARGE HAIL THREAT
SHOULD MAINLY BE CLOSER TO WHERE STORMS INITIATE...LIKELY THE
VICINITY OF THE JAMES RIVER OR WEST. AS STORMS MOVE EAST...SOME
LARGE HAIL WILL STILL BE POSSIBLE...BUT THE STRONG WIND THREAT
SHOULD ALSO INCREASE. TORNADO THREAT IS UNCERTAIN GIVEN THE
UNCERTAINTY ON WHETHER STORMS BECOME NEAR SURFACE BASED. BUT GIVEN
THE SHEAR MENTIONED ABOVE...CAN NOT RULE OUT A TORNADO OR
TWO...GREATEST THREAT AGAIN APPEARS TO BE WEST OF INTERSTATE
29...PROBABLY EVEN ALONG OR JUST WEST OF THE JAMES RIVER. HEAVY RAIN
WILL ALSO BE LIKELY IN ANY STORMS...WITH PWATS UP TO 3 STANDARD
DEVIATIONS ABOVE NORMAL. STORMS SHOULD BE MOVING ENOUGH TO PREVENT A
BIG FLASH FLOOD RISK...ALTHOUGH LOCALIZED FLOODING WOULD BE POSSIBLE
IN THE HEAVIER STORMS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 341 AM CDT WED AUG 20 2014

THURSDAY LOOKS WARM...DRY AND HUMID AS UPPER LEVEL RIDGING BUILDS
ACROSS THE REGION. MAIN CONCERN ON THURSDAY WILL BE HEAT INDICES.
WHILE NOT QUITE TO ADVISORY LEVELS COULD SEE SOME LOWER TO MIDDLE
90S FOR HEAT INDICES WHICH WILL FEEL PRETTY HOT GIVEN THE EXPECTED 5
TO 10 MPH WIND.

THURSDAY NIGHT INTO FRIDAY WILL SEE A TROUGH OF LOW PRESSURE SWING
ONTO THE PLAINS WHICH WILL BRING A GRADUALLY INCREASING THREAT FOR
THUNDERSTORMS. JUST A SLIGHT CHANCE THURSDAY NIGHT THEN BECOMING
MUCH MORE LIKELY LATE FRIDAY AFTERNOON AND FRIDAY NIGHT. ISOLATED
SEVERE THUNDERSTORMS AS WELL AS HEAVY RAIN WILL BE A THREAT. FRIDAY
LIKELY TO BE PRETTY WARM AND HUMID...ESPECIALLY THE SOUTHEAST HALF
OF THE CWA. HEAT INDICES LIKELY 90 TO 95 IN THESE AREAS.

IN THE OUTER PERIODS (SATURDAY THROUGH TUESDAY)...A FAIRLY STRONG
TROUGH OF LOW PRESSURE IS FORECAST TO MOVE ACROSS THE NORTHERN
PLAINS SATURDAY NIGHT INTO SUNDAY NIGHT. THE TIMING AND STRENGTH ARE
FAIRLY CONSISTENT IN THE LATEST MODELS SO WILL CONTINUE WITH MID
RANGE POPS DURING THIS TIME. ALSO LOOKS LIKE A DECENT CHANCE FOR
SOME SPOTTY HEAVY RAINFALL AS THE UPPER LEVEL FLOW LOOKS TO POSSIBLY
BECOME PARALLEL TO THE LOW LEVEL BOUNDARY...WHICH COULD SUPPORT SOME
TRAINING OF THUNDERSTORMS. A LITTLE TOO FAR OUT TO REALLY NAIL THIS
DOWN BUT SOMETHING TO WATCH FOR. AS THE WAVE PASSES COOLER AIR WILL
SETTLE INTO THE AREA AND WITH CONTINUED TROUGHING TO THE WEST THE
THREAT FOR SHOWERS AND THUNDERSTORMS...AS WELL AS ADDITIONAL CLOUD
COVER...WILL ALSO CONTINUE. TEMPERATURE GUIDANCE IN THIS TIME FRAME
IS ALREADY BELOW NORMAL AND SEE NO REAL REASON TO STRAY TOO FAR FROM
THAT. STATISTICALLY A GOOD SIGNAL WITH THE GFS MEX GUIDANCE BELOW
CLIMATOLOGICAL NORMALS AND THE ENSEMBLE MEAN OUTPUT COOLER YET WHICH
IS USUALLY A BIG HINT TO STAY BELOW THE COLDER MEN TEMPERATURES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1054 PM CDT TUE AUG 19 2014

VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. LIGHT AND
VARIABLE WINDS WILL INCREASE FROM THE SOUTHEAST AROUND 10 TO 20 KT
LATE TONIGHT INTO WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS MAY
BUILD INTO THE MISSOURI VALLEY LATE TONIGHT THROUGH DAYBREAK...BUT
ACTIVITY WILL LIKELY DIMINISH IN COVERAGE BY LATE MORNING THROUGH
THE END OF THE TAF PERIOD. SHOWERS AND THUNDERSTORMS WILL REDEVELOP
IN OUR NORTHWESTERN COUNTIES AFTER 21Z...LIKELY CLOSER TO 00Z.
SCATTERED THUNDERSTORMS SPREAD ACROSS THE REST OF THE AREA AFTER
00Z...WITH THE GREATEST POTENTIAL ALONG AND NORTH OF I-90.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHENARD
LONG TERM...08
AVIATION...
Hazardous weather outlook, Aug 19, 4:33 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
433 PM CDT TUE AUG 19 2014

IAZ020-031-NEZ013-014-SDZ050-063>066-068>071-202145-
PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY SD-UNION-
433 PM CDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY VERY LATE TONIGHT AND
EARLY WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED...BUT A FEW
COULD PRODUCE SMALL HAIL TO THE SIZE OF DIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLENTY OF HUMIDITY WILL CAUSE HEAT INDEX VALUES TO REACH THE MID
90S WEDNESDAY AFTERNOON. OUTDOOR SCHOOL ACTIVITIES SHOULD TAKE
NOTE OF THIS AS THIS SUMMER HAS NOT BEEN ESPECIALLY HOT.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE
WEDNESDAY AFTERNOON BEGINNING IN SOUTH CENTRAL SOUTH DAKOTA...
MOVING EASTWARD TOWARD THE SIOUX CITY AREA BY LATE WEDNESDAY
EVENING OR OVERNIGHT. THE MAIN THREAT IS LARGE HAIL AND DAMAGING
WINDS. THE PERIODS FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT COULD
ALSO BE ACTIVE IN TERMS OF STORMS. STAY TUNED TO FUTURE FORECASTS
REGARDING THIS THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

IAZ001-012-MNZ071-097-098-SDZ038>040-052>062-067-202145-
LYON IA-SIOUX-LINCOLN MN-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-
HANSON-MCCOOK-MINNEHAHA-LINCOLN SD-
433 PM CDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH
CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE VERY LATE TONIGHT
AND INTO WEDNESDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE WEDNESDAY
AFTERNOON BEGINNING IN CENTRAL SOUTH DAKOTA...MOVING EASTWARD
THROUGH THE I 29 CORRIDOR LATE WEDNESDAY EVENING OR OVERNIGHT.
THE MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED
TORNADO ALSO CANNOT BE RULED OUT IN CENTRAL SOUTH DAKOTA...AND
ALONG THE HIGHWAY 14 CORRIDOR. THE PERIODS FROM FRIDAY NIGHT
THROUGH SATURDAY NIGHT COULD ALSO BE ACTIVE IN TERMS OF STORMS.
STAY TUNED TO FUTURE FORECASTS REGARDING THIS THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-202145-
OSCEOLA-DICKINSON-OBRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
433 PM CDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND SOUTHWEST MINNESOTA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE VERY LATE TONIGHT
AND AND INTO WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT...ESPECIALLY ALONG AND
NORTH OF I 90...WITH SCATTERED STORMS SOUTH OF I 90. SOME OF THESE
STORMS IN THESE LOCATIONS MAY BE MARGINALLY SEVERE CONCERNING HAIL
AND WIND. THE PERIODS FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT
COULD ALSO BE ACTIVE IN TERMS OF STORMS. STAY TUNED TO FUTURE
FORECASTS REGARDING THIS THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

In the hours before

Local storm report, Aug 20, 3:33 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
333 AM CDT WED AUG 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     HAIL             SERGEANT BLUFF          42.40N 96.36W
08/20/2014  E1.25 INCH       WOODBURY           IA   FIRE DEPT/RESCUE

            AMOST NO RAIN WHILE HAIL WAS FALLING...STARTED RAINING
            AFTER THE HAIL ENDED.

&&

KWEISSER

Nearby

Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.